Medical Specialty >> Dermatology
Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Help New Scars to Fade?
|forgetthealamo - Mon Jul 09, 2007 3:29 am||
I am a recovering cutter (22 year old lady). I have some embarrassing scars on my legs from needing stitches (from 8 and 10 months ago). Some are still very pink and puffy, but for the most part starting to fade. Lately my scars have been pretty itchy. Is this a good sign? I have recently gained some weight. Could that have anything to do with the itch? How does weight gain and loss affect healing scars? I have been putting cocoa butter lotion on my legs for years. It has helped the smaller scars. Is there anything I can do to quicken the fading? Thanks!
|Debbie Miller, RN - Mon Jul 09, 2007 2:31 pm||
Some people report results with vitamin E capsules. You squeeze it onto the scar twice a day. Curad also makes a Scar Therapy Cosmetic Pad. People have also had good results with this one. Use as directed. I have also heard of one called Elastoplast. You could ask your pharmacy if they have any of these or could suggest an alternative (location may prevent you from finding some specific brands).
Time is the best healer of scars for most people so try to be patient with this. In the meantime you can use some concealer makeup to help hide the damage. Use a tone close to your own coloring. Some people use a concealer with either a green or yellow base to counteract the redness (opposite on the color wheel). You may also find that a chemical sunless tanning lotion could help even out the skin tones a bit.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.